Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 380, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 11, 2011, 2:20 PM CDT for LeFlore County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 11, 2011, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS54 KTSA 111920
SVRTSA
OKC079-112000-
/O.NEW.KTSA.SV.W.0380.110611T1920Z-110611T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 300 PM CDT
* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
HODGEN...MOVING NORTHEAST AT 5 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER
RUNESTONE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3483 9465 3505 9445 3493 9444 3473 9445
3473 9446
TIME...MOT...LOC 1921Z 229DEG 6KT 3481 9449
$$2 follow-up statements
012 WWUS54 KTSA 111948 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 248 PM CDT SAT JUN 11 2011 OKC079-112000- /O.CON.KTSA.SV.W.0380.000000T0000Z-110611T2000Z/ LE FLORE OK- 248 PM CDT SAT JUN 11 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN LE FLORE COUNTY... AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER RUNESTONE STATE PARK...MOVING NORTHEAST AT 5 MPH. STORM HAZARDS INCLUDE... NICKEL SIZE HAIL... WIND GUSTS TO 65 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER RUNESTONE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3493 9444 3475 9445 3483 9465 3497 9453 TIME...MOT...LOC 1948Z 228DEG 5KT 3485 9455 $$
830 WWUS54 KTSA 112002 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 302 PM CDT SAT JUN 11 2011 OKC079-112012- /O.EXP.KTSA.SV.W.0380.000000T0000Z-110611T2000Z/ LE FLORE OK- 302 PM CDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY EXPIRES AT 300 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO 50 MPH...PENNY SIZE HAIL...AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3493 9444 3475 9445 3483 9465 3497 9453 TIME...MOT...LOC 1948Z 228DEG 5KT 3485 9455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:10 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 12:10 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1210 PM CDT SAT JUN 11 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... GENERALLY... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGHOUT THE FORECAST PERIOD. HOWEVER... THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TO AFFECT ANY SITE. THIS HAS BEEN COVERED WITH TEMPO GROUPS. SITE KBVO WILL ALSO HAVE A CHANCE FOR THUNDERSTORMS EARLY SUNDAY MORNING... WHICH HAS BEEN INCLUDED WITH PROB30 GROUPS. && .PREV DISCUSSION... /ISSUED 1100 AM CDT SAT JUN 11 2011/ ..UPDATE... DISCUSSION... LINGERING LOW CLOUDS HAVE ALMOST COMPLETELY DISSIPATED ACROSS THE REGION... LEAVING ONLY SCATTERED CIRRUS OVERHEAD. HOURLY TEMPS AND DEWPOINTS ARE RUNNING CLOSE TO THE FORECAST GRIDS AT THIS HOUR. AM STILL ANTICIPATING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION LATER THIS AFTERNOON. NO CHANGES TO THE CURRENT FORECAST ARE NECESSARY AT THIS TIME. PREV DISCUSSION... /ISSUED 548 AM CDT SAT JUN 11 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA/NORTHWEST ARKANSAS NEAR VICINITY OF STALLED BOUNDARY. MVFR CONDITIONS WILL BE LIKELY IN THE STRONGER STORMS. OTHERWISE...PATCHY LIGHT FOG WILL BE POSSIBLE IN A FEW LOCATIONS LATE TONIGHT...PRIMARILY WHERE PRECIPITATION OCCURS THIS AFTERNOON. PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 11 2011/ DISCUSSION... FRONTAL BOUNDARY EXTENDS FROM CENTRAL MISSOURI ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO SOUTHWEST OKLAHOMA THIS MORNING. THUNDERSTORM COMPLEX THAT WAS ACROSS SOUTHWEST OKLAHOMA FRIDAY EVENING CONTINUES TO DIMINISH AS IT MOVES INTO EASTERN OKLAHOMA THIS MORNING. THE FRONT WILL CONTINUE TO SLOWLY SAG TO THE SOUTH THROUGH THIS AFTERNOON BEFORE STALLING OUT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT THIS AFTERNOON AND INTO THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH WIND GUSTS TO AROUND 60 AND HAIL THE MAIN CONCERN. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED NORTH OF THE FRONTAL BOUNDARY TODAY. THE FRONT WILL MOVE NORTH AS A WARM FRONT ON SUNDAY PUTTING AN END TO THE CHANCES OF SHOWERS AND THUNDERSTORMS AS HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 90S SUNDAY THROUGH TUESDAY BEFORE ANOTHER FRONTAL BOUNDARY IS ABLE TO MOVE INTO THE REGION. WILL KEEP LOW END POPS IN THE FORECAST TUE NIGHT INTO THURSDAY MORNING AS AN ASSOCIATED MID-LEVEL TROF MOVES ACROSS THE PLAINS AND INTO THE MID-WEST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Jun 11, 1:00 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUN 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUN 11 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. DISCUSSION... A QUASI-STATIONARY FRONT WILL STRETCH ACROSS THE AREA THIS AFTERNOON... PROVIDING THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET WITH THE SEVERE THREAT EVENTUALLY DIMINISHING. IN ADDITION... A FEW STORMS THAT DEVELOP WELL WEST OF THE REGION COULD MOVE INTO FAR NORTHEAST OKLAHOMA OVERNIGHT TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... A FEW THUNDERSTORMS COULD BE ONGOING ACROSS FAR NORTHEAST OKLAHOMA SUNDAY MORNING BEFORE SHIFTING EAST. LIMITED THUNDERSTORM CHANCES WILL BE BACK IN THE FORECAST TUESDAY INTO WEDNESDAY AS ANOTHER WEAK COLD FRONT PUSHES INTO THE AREA. OTHERWISE... ABOVE NORMAL TEMPERATURES WILL CONTINUE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:08 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Jun 10, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| Jun 10, 8:37 PM CDT | Special Weather Statement | TSA | Creek | 53 min |
| Jun 10, 9:38 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jun 11, 2:32 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Jun 11, 2:58 PM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Jun 11, 2:59 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 11, 3:46 PM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 44 min |
| Jun 11, 4:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Jun 11, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 58 min |
| Jun 11, 4:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 11, 5:03 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| Jun 11, 5:24 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 11, 5:26 PM CDT | Areal Flood Advisory | TSA | Haskell | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.